Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 12, 2006, 3:59 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2006, 3:59 PM CDT (20:59 UTC)
- Expired
- Oct 12, 2006, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Allen Parish, LA, Beauregard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 4:05 PM CDT | TORNADO | 3 N Dry Creek, LA | POSSIBLE TORNADO REPORTED BY PUBLIC VIA KPLC-TV |
| Oct 12, 4:20 PM CDT | TSTM WND DMG | Mittie, LA | SHERIFF DEPT REPORTS TREE LIMBS AND POWER LINES DOWNED. |
| Oct 12, 4:30 PM CDT | TORNADO | 2 Sse Mittie, LA | TORNADO SKIPPED FROM SOUTHWEST OF MITTIE TO AROUND SIMMONS SETTLEMENT AND WAS WITNESSED BY SEVERAL PEOPLE. A FEW TREES WERE BLOWN DOWN BUT LITTLE OTHER DAMAGE WAS NOTED. REPORTED BY ALLEN PARISH SHERIFF OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 122059 TORLCH LAC003-011-122130- /O.NEW.KLCH.TO.W.0014.061012T2059Z-061012T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 359 PM CDT THU OCT 12 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA BEAUREGARD PARISH IN SOUTHWEST LOUISIANA * UNTIL 430 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER DRY CREEK...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DRY CREEK BY 405 PM CDT MITTIE BY 420 PM CDT A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3077 9309 3066 9314 3055 9281 3071 9274 $$ JS
1 follow-up statement
000 WWUS54 KLCH 122114 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 414 PM CDT THU OCT 12 2006 LAC003-011-122130- /O.CON.KLCH.TO.W.0014.000000T0000Z-061012T2130Z/ ALLEN LA-BEAUREGARD LA- 414 PM CDT THU OCT 12 2006 ...A TORNADO WARNING CONTINUES UNTIL 430 PM CDT FOR BEAUREGARD AND ALLEN PARISHES... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DRY CREEK..MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGE AROUND DERIDDER. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3077 9309 3066 9314 3055 9281 3071 9274 $$ ERICKSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 12, 1:44 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 12, 1:44 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 PM CDT THU OCT 12 2006
.UPDATE...
STORMS DEVELOPING OUT AHEAD OF A COLD FRONT OVER SE TX. ZONES HAVE
BEEN AMENDED TO REFLECT SVR WATCH.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: AND COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND,
TX OUT 20 NM.
&&
K. KUYPERHazardous weather outlook, Oct 12, 6:38 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 638 AM CDT THU OCT 12 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131145- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 638 AM CDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION LATER THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE OVER ALL OF SOUTHEAST TEXAS AND PARTS OF SOUTHERN AND CENTRAL LOUISIANA TO THE WEST OF A LINE FROM ALEXANDRIA TO JENNINGS. WHILE ATMOSPHERIC INSTABILITY WILL BE SOMEWHAT LIMITED...VERTICAL WIND PROFILES SUGGEST THAT A THREAT EXISTS FOR LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE UNSETTLED WEATHER PATTERN WILL RESULT IN ALMOST DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER THROUGH THIS PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 13
In the hours before
Special weather statement, Oct 12, 11:41 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1141 AM CDT THU OCT 12 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130315- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1141 AM CDT THU OCT 12 2006 ...THUNDERSTORMS LATE THIS AFTERNOON COULD REACH SEVERE LEVELS OVER SOUTHEAST TEXAS...WESTERN PORTIONS OF CENTRAL LOUISIANA AS WELL AS SOUTHWEST LOUISIANA... AS A COLD FRONT MOVES SOUTHWARD THROUGH EAST TEXAS AND NORTHERN LOUISIANA LATER TODAY, UPPER LEVEL WINDS WILL ACT UPON INCREASING MOISTURE TO PRODUCE FAST MOVING SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. STAY TUNED TO LOCAL MEDIA SOURCES AND MONITOR NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION.
Local storm report, Oct 12, 3:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 PM CDT THU OCT 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TORNADO DERIDDER 30.85N 93.29W
10/12/2006 BEAUREGARD LA PUBLIC
TORNADO REPORTED NEAR DERIDDER HIGH SCHOOL
&&
SHAMBURGERLocal storm report, Oct 12, 3:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CDT THU OCT 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL DERIDDER 30.85N 93.29W
10/12/2006 E1.00 INCH BEAUREGARD LA PUBLIC
QUARTER SIZE HAIL IN DERIDDER
&&
SHAMBURGERLocal storm report, Oct 12, 3:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CDT THU OCT 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG DERIDDER 30.85N 93.29W
10/12/2006 BEAUREGARD LA EMERGENCY MNGR
SEVERAL TREES AND TREE LIMBS DOWN IN DERIDDER BY STRAIGHT
LINE WINDS. REPORTED BY BEAUREGARD PARISH EMERGENCY
MANAGER.
&&
SHAMBURGERLocal storm report, Oct 12, 3:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT THU OCT 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST DERIDDER 30.85N 93.29W
10/12/2006 E60.00 MPH BEAUREGARD LA PUBLIC
60 MPH WINDS IN DERIDDER REPORTED BY THE PUBLIC
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:12 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 63 min |
| Oct 12, 3:28 PM CDT | Tornado Warning | LCH | Beauregard | 32 min |
| Oct 12, 4:24 PM CDT | Tornado Warning | LCH | Allen | 36 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.